Weaning Off Lyrica

3 Replies Updated



Conversation Starter

Roberta Says:


I caused some sort of nerve damage to my knee in May of 2014 by walking the treadmill every other day. I first felt a mild soreness in my knee, but then one night, I was waked up by a huge pain emitting from my knee down my calf. From then on for over 4 months I was in severe pain 24/7. Could not sit in anything but a straight chair and that for maybe 15 minutes. Could not ride in a car for more than a few seconds before a knifing pain took over. I was pretty much bed bound with my leg up on a pillow. Even eating a meal at the table was hard. Went to three different orthopedists, all of whom felt the problem was arthritis. Then I thought, "No way." And I went to a neurologist who immediately put me on 50mg of Lyrica. Then on 100. After a month, about half the pain was gone, then it seemed to "click" and all my nerve pain was gone on 200mg per day, 100 in morning; 100 at night. He took it to 150 morning and 150 night, for some reason. Well, insurance did not pay. So it was $300 per month for that. And I didn't like the idea of being on a drug forever, especially one that worked on my nervous system. So I started weaning off it. My doctor and his nurse just couldn't understand why I would want to! I have had a few odd things happen at each racheting down. Like from 200 down to 150 per day got me 3 days of itching everywhere. I am now taking 50 mg in the morning and no more and am doing well. I plan to go to every other day now for two weeks and then totally off. I think I would have felt a return of the pain before now if I were not going to be able to get off it. I am eager to lose the 20 pounds I gained and not to feel off balance when I walk. Does anyone know how long you have to be off it before all symptoms from it stop?



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Roberta! How are you doing? I hope things are still going well.

It may take a couple weeks, before things balance back out and return to normal.

However, you should be aware that the pain could still return, so please be careful.

Other withdrawal effects, as listed by the FDA, may include dizziness, fever, chills, diarrhea, rebound pain and the risk of seizures.

Did you ever get to the root of what the problem was?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Roberta Says:

Nope, nobody seems to know what the problem was other than the neurologist said it could just be some small nerve in the knee area. So far so good. His nurse gave me six weeks supply of 50's so if I need to jump back on them, I can. I also have a prescription for 75's if I need it. I just want off! I am grateful there was Lyrica. It gave me back my life. But now I want off it.

REPLYSHAREREPORT
Was this helpful?     1     1  
3
Verwon Says:

I find myself unable to argue. While medication can be beneficial, it is just silly to take one that you don't need.

I really hope things continue to go well for you! Please keep me updated!

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Lyrica weaning.
Is weaning required to end therapy? ## Hello, Marti! How are you? Yes, weaning is the best method to stop Lyrica. Since ... 2 replies
Weaning off pristiq
I just wanted to tell all of you trying to get off pristiq, its possible. I was on pristiq for severe panic attacks for ... 437 replies
Weaning off Dilaudid
I have been taking 8 mgs. of Dilaudid 4 times a day for the last 6 months for a chronic illness. 3 months ago I had surg... 79 replies
weaning off dilaudid pain pump
how long does it take to be weaned off a medtronic pain pump with the med. dilaudid the pain management wants my daughte... 39 replies
Weaning off pristiq!!
I have been on pristine for many years! My doc had said to go down to 50 mg for 3 weeks then none. I go in to see him in... 16 replies
Weaning off of Savella
I am starting to wean off of Savella tomorrow. The side effects are just more than I can stand. I've been on it for ... 4 replies
weaning off
i take 0.5 milligrams of klonopin a day how would i wean off this drug ## CALL A PHARMACY! . . .can I assume that you ar... 4 replies
Weaning off of Zubsolv
Has anyone here had any experience weaning themselves off of zubsolv? I've been on it for almost a year now and I re... 3 replies
Weaning off 20mg of Vibryd starting 8th week
I am not a depressed person just overwhelmed with caring for my 2 grandsons and trying to get my housework done, and hav... 3 replies
weaning off xanax
I would like to start getting off Xanax xr gradually, how do I go about it......... ## Alprazolam is difficult to wean o... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 June 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA